MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number GLC80
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/18/2026.D4: batch # 226d64.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This is an analysis of three photos submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the first photo shows several echelon linear cutter devices from 100mm and 60mm and some devices can be seen with a reload loaded.Also, an echelon linear cutter device from 60mm can be seen with the anvil shroud separated from anvil metal part.The secon photo shows a echelon linear cutter with the anvil shroud separated from anvil metal part and a loose clamp arm pivot pin was observed on the table.The third photo shows a device from top view with a reload loaded fully fired with the anvil shroud separated from anvil metal part and the internal shroud can be seen broken.Based on the photos the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number of 226d64 / 13glc60, and no non-conformances were identified.Additional information was requested and the following was obtained: 1.Please confirm the number of malfunction devices 2.Please provide more details about the device quality issue.3.Did the device lock-out (no staples deployed and no cut line started)? 4.Or, did the device start to deploy staples and cut but could not be completed? 5.Were any staples delivered into the tissue at all? 6.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? 7.Were there staples missing from the staple line (staples not present/visible on any portion of the staple line)? 8.Did the device cut the tissue? 9.If the device cut, was the cut line complete? 10.How was the issue addressed? 11.Was there a patient consequence? if yes, how was the issue addressed? 12.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? i am not ignoring and i realize the importance of getting the answers to this incident.I am having difficulty in hooking up with the customer.I have sent emails to him along with to the or manager to get answers to all questions.Hopefully i will hear back this week or early next week.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparotomy, went through several glc devices and reloads and complained of difficulty firing/ misfiring on an open laparotomy/ trauma gun shot case.Procedure was delayed by 15 minutes.No patient harm was reported.

Brand Name
ECHELON LINEAR CUTTER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25548952
Report Number3005075853-2026-04728
Device Sequence Number10731728
Product Code GDW
UDI-Device Identifier10705036030881
UDI-Public(01)10705036030881(17)UNK(10)UNK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC80
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown